Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 31, NWS Springfield, MO

March 18, 2008Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 18, 2008, 9:44 AM CDT for Jasper County, Missouri. It took effect at Mar 18, 2008, 9:22 PM CDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 9:44 AM CDT (14:44 UTC)
In effect from
Mar 18, 2008, 9:22 PM CDT
Expired
Mar 21, 2008, 6:13 PM CDT
In force
69 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Waco (WCOM7).

Action stage
15 ft
Minor stage
19 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 18, 7:15 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 18, 7:15 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT TUE MAR 18 2008

...UPDATE TO AVIATION...

.DISCUSSION...

FLASH FLOODING IS WELL UNDERWAY OVER MUCH OF THE FORECAST AREA
EARLY THIS MORNING AS STORMS CONTINUE TO REDEVELOP ACROSS
NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS AND SPREAD NORTHEAST OVER
OUR AREA. THE LATEST REGIONAL MOSAIC SHOWS STORMS EXTENDING ALONG
AND SOUTH OF A LINE FROM TULSA TO LAMAR TO OSAGE BEACH. STORM
TOTAL ACCUMULATIONS FROM DOPPLER RADAR SHOW A SWATH OF THREE TO
FOUR INCH ACCUMULATIONS ALREADY FROM CASSVILLE TO NIXA TO
ROBY...SURROUNDED BY A WIDER BAND OF ONE TO TWO INCHES FROM
NEOSHO TO ROLLA.

WE WILL BE CONTINUING THE FLOOD WATCH FOR ALL COUNTIES THROUGH
EARLY WEDNESDAY TO ACCOUNT FOR CONTINUED HEAVY RAINFALL AS THE
MAIN UPPER LEVEL STORM SYSTEM TO OUR SOUTHWEST INTERACTS WITH A
SLOW MOVING COLD FRONT AND OVERRUNNING GULF MOISTURE. STORM TOTAL
RAINFALL ACCUMULATIONS THROUGH WEDNESDAY ARE EXPECTED TO BE HIGHEST
OVER OUR SOUTHEAST COUNTIES WHERE AMOUNTS OVER 5 INCHES ARE
LIKELY.

WILL HAVE SOME CHALLENGES WITH TEMPERATURE FORECASTS FOR
TODAY...AS MAX TEMPERATURES WILL BE HIGHLY DEPENDENT ON NORTHWARD
EXTENT OF MID TO UPPER 50 DEWPOINT TEMPERATURES AND SOUTHEAST
MOVEMENT OF THE COLD FRONT OVER OUR NORTHWEST ZONES THIS MORNING.
FOR NOW WILL FOLLOW THE NAM CLOSELY FOR HOURLY
TEMPERATURE/DEWPOINT/WIND GRIDS AS IT LINED UP WELL WITH 06Z
OBSERVATIONS. WILL BRING THE FRONT SOUTHEAST INTO OUR SOUTH CENTRAL
MO COUNTIES BY LATE AFTERNOON.

HAVE LAGGED HIGHER PRECIPITATION CHANCES OVER OUR EASTERN COUNTIES
ON WEDNESDAY IN LINE WITH LATEST NAM QPF OUTPUT. ONCE THE STORM
SYSTEM SHIFTS EAST OF THE OZARKS LATE WEDNESDAY AFTERNOON...SHOULD
SEE PRECIP CHANCES DROP OFF UNTIL SUNDAY. THE ONLY EXCEPTION MAY
SEE A FEW LIGHT SHOWERS OVER CENTRAL MO ON FRIDAY WITH A CLIPPER
TYPE SYSTEM DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT.

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...PERIODS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGHTHE DAY BEHIND A COLD FRONT
THAT HAS MOVED THROUGH THE AREA. CEILINGS WILL BOUNCE AROUND IN
THE IFR/MVFR CATEGORY...WITH PERIODS OF IFR VISIBILITY IN PERIODS
OF HEAVY RAINFALL. LOW CEILINGS SHOULD REMAIN TONIGHT BUT THE
PRECIP WILL GRADUALLY DIMINISH AFTER DARK. DSA

&&

.CLIMATE...

A RECORD MAXIMUM RAINFALL RECORD WAS SET AT SPRINGFIELD YESTERDAY
WITH 1.41 INCHES OF RAIN...BREAKING THE OLD RECORD OF 1.26 IN 1897.
MORE RAINFALL RECORDS WILL LIKELY BE BROKEN TODAY AS STORMS
CONTINUE TO TRAIN ALONG THE I-44 CORRIDOR.

CURRENT RECORD DAILY RAINFALL FOR TODAY

SITE          AMOUNT     YEAR
JOPLIN         1.42      1984
SPRINGFIELD    2.75      1889
VICHY/ROLLA    1.33      1944
WEST PLAINS    1.29      1975

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 18, 6:01 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT TUE MAR 18 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
601 AM CDT TUE MAR 18 2008

...SIGNIFICANT FLOODING ACROSS THE OZARKS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WIDESPREAD FLASH FLOODING IS EXPECTED TO CONTINUE ALONG AND
 SOUTHEAST OF A LINE FROM PITTSBURG KANSAS TO OSAGE BEACH TODAY AS
 SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS DEVELOP OVER THE
 SOUTHERN PLAINS AND SPREAD NORTHEAST ACROSS THE MISSOURI OZARKS.

 A FEW SEVERE STORMS MAY DEVELOP OVER SOUTHERN MISSOURI THIS
 AFTERNOON...MAINLY NEAR THE ARKANSAS BORDER. HAIL TO THE SIZE OF
 QUARTERS...WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES WILL BE
 POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 THUNDERSTORMS WITH HEAVY RAINFALL MAY PERSIST OVER CENTRAL AND
 SOUTH CENTRAL MISSOURI WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHERN MISSOURI THIS
 MORNING AND AFTERNOON. STORM SPOTTERS ARE ENCOURAGED TO REPORT
 FLOODING TO THEIR LOCAL EMERGENCY MANAGERS OR LAW ENFORCEMENT
 AGENCY...SO THEY CAN FORWARD THE REPORT TO THE NATIONAL WEATHER
 SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Mar 18, 9:19 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT TUE MAR 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0919 AM     FLASH FLOOD      1 W EUDORA              37.48N  93.56W
03/18/2008                   POLK               MO   DEPT OF HIGHWAYS

            STATE ROUTE W CLOSED DUE TO FLOODING

&&

ANGLE
Local storm report, Mar 18, 9:22 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT TUE MAR 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      5 NNE EBENEZER          37.41N  93.27W
03/18/2008                   GREENE             MO   DEPT OF HIGHWAYS

            STATE ROUTE CC CLOSED DUE TO FLOODING

&&

ANGLE
Local storm report, Mar 18, 9:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT TUE MAR 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      MONTAUK                 37.45N  91.70W
03/18/2008                   DENT               MO   CO-OP OBSERVER

            CURRENT RIVER IS RUNNING OVER HWY 119 AT THE ENTRANCE
            TO MONTAUK SP

&&

BARJENBRUCH
Local storm report, Mar 18, 9:24 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT TUE MAR 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLASH FLOOD      3 N STRAFFORD           37.31N  93.12W
03/18/2008                   GREENE             MO   DEPT OF HIGHWAYS

            STATE ROUTE C CLOSED TO FLOODING

&&

ANGLE
Local storm report, Mar 18, 9:25 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT TUE MAR 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      2 W OZARK               37.02N  93.24W
03/18/2008                   CHRISTIAN          MO   DEPT OF HIGHWAYS

            STATE ROUTE 14 ROAD CLOSED DUE TO FLOODING.

&&

ANGLE
Local storm report, Mar 18, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      2 NW GALENA             36.83N 93.49W
03/18/2008                   STONE              MO   LAW ENFORCEMENT

            STATE HIGHWAY 413 CLOSED BETWEEN GALENA AND ELSEY

0900 AM     FLASH FLOOD      2 N ELSEY               36.88N 93.54W
03/18/2008                   STONE              MO   LAW ENFORCEMENT

            SWINGING BRIDGE RD CLOSED

0900 AM     FLASH FLOOD      HURLEY                  36.93N 93.50W
03/18/2008                   STONE              MO   LAW ENFORCEMENT

            INTERSECTION OF MAIN STREET AND HURLEY RD CLOSED

0900 AM     FLASH FLOOD      3 NW GALENA             36.84N 93.50W
03/18/2008                   STONE              MO   LAW ENFORCEMENT

            HIGHWAY AA CLOSED IN SECTIONS

0900 AM     FLASH FLOOD      2 NW GALENA             36.83N 93.49W
03/18/2008                   STONE              MO   LAW ENFORCEMENT

            STATE HIGHWAY 413 CLOSED BETWEEN GALENA AND ELSEY

0910 AM     FLASH FLOOD      2 W GROVESPRING         37.40N 92.65W
03/18/2008                   WRIGHT             MO   CO-OP OBSERVER

            JUST WEST OF GROVE SPRINGS HWY M IS FLOODED AND
            IMPASSABLE

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:42 PM CDTFlash Flood WarningSGFBarry, Camden, Christian, Dallas, Greene, Laclede and 10 more6 hr
Mar 17, 9:20 PM CDTFlash Flood WarningSGFDent, Texas, Wright12 hr
Mar 17, 9:35 PM CDTRiver Flood WarningSGFMcDonald59 hr
Mar 17, 9:50 PM CDTRiver Flood WarningSGFPulaski4 days
Mar 17, 10:56 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Taney6 hr
Mar 18, 1:01 AM CDTFlash Flood WarningSGFDade, Jasper8 hr
Mar 18, 1:52 AM CDTRiver Flood WarningSGFJasper67 hr
Mar 18, 1:58 AM CDTFlash Flood WarningSGFBarry, Barton, Camden, Cedar, Christian, Dallas and 13 more6 hr
Mar 18, 5:30 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Douglas, Stone, Taney60 min
Mar 18, 6:23 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark54 min
Mar 18, 6:52 AM CDTSevere Thunderstorm WarningSGFTexas, Wright53 min
Mar 18, 7:03 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 18, 7:11 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Mar 18, 7:28 AM CDTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr
Mar 18, 9:13 AM CDTRiver Flood WarningSGFLaclede66 hr
Mar 18, 9:44 AM CDTRiver Flood WarningSGFPhelps4 days
Mar 18, 9:44 AM CDTRiver Flood WarningSGFCedar3 days
Mar 18, 5:38 AM CDTFlash Flood WarningSGFCrawford3 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.